| Model Number |
G23129 |
| Medical Device Problem Codes |
Break (1069); Material Deformation (2976)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/17/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
User advanced the wire guide to left liver, then advance the sphincterotome through wire guide to do radiography in order to find the stenosis.User retracted the sphincterotome and left the wire guide in patient.User opened package and apply the lubrication on outer sheath, then advanced device through wire guide to bile duct while encountered resistance.User retracted the device and found out the outer sheath broken.User changed another same device to complete the procedure.Patient outcome: "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." patient/event info - notes: was the directional button fully engaged? yes.Did the red indicator move when the trigger was pressed? yes.Did the red indicator continue to move after the delivery stopped? stent was not released but the red indicator was moving.Were any cracking/popping sounds heard from the handle? no.Was the stent partially exposed? no.If the stent was partially exposed, was it possible to recapture the stent fully before removal? no.Were any additional procedures needed? no.What is the patient outcome?.
Additional Manufacturer Narrative
Event or Problem Description
Supplemental report being submitted due to additional information being added to the patient/event info - notes on 21-dec-2020.User advanced the wire guide to left liver, then advance the sphincterotome through wire guide to do radiography in order to find the stenosis.User retracted the sphincterotome and left the wire guide in patient.User opened package and apply the lubrication on outer sheath , then advanced device through wire guide to bile duct while encountered resistance.User retracted the device and found out the outer sheath broken.User changed another same device to complete the procedure.Patient outcome: "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." patient/event info - notes: 1.Was the directional button fully engaged? yes.2.Did the red indicator move when the trigger was pressed? yes.3.Did the red indicator continue to move after the delivery stopped? stent was not released but the red indicator was moving.4.Were any cracking/popping sounds heard from the handle? no.5.Was the stent partially exposed? no.6.If the stent was partially exposed, was it possible to recapture the stent fully before removal? no.7.Were any additional procedures needed? no.8.What is the patient outcome? 1.At what stage of the procedure did the complaint occur? (when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) evolution)during stent placement.2.What endoscope type and channel size was used? olympus 290.3.What was the position of the elevator? was it opened or closed? open.4.Details of the wire guide used (diameter, type, make)? metii-35-480.5.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? delivery system is under stenosis.6.How long was the stent in the patient by the time this complaint occurred? delivery system in patient 5 minutes.7.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? n/a ifu.Stricture information: 1.What was the length and diameter of the stricture? around 3cm.2.Where was the stricture located in the body? left and right hepatic duct.3.Was there resistance felt passing wire guide through stricture? no.4.Was there resistance felt passing the evolution through stricture? yes.5.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient: 1.Was the product inspected for kinks or damage before use? yes.2.Was resistance felt during insertion into patient? if yes, at what point? yes, at stenosis.Questions related to during stent placement: 1.Did the product fail during stent deployment or recapture? yes.2.Was the directional button pressed during use? yes.3.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? no.4.Was the yellow marker kept in view during deployment? yes.5.Are images of the device or procedure available? no.
Event or Problem Description
Lab evaluation completed on (b)(6) 2020, the following was noted: "flexor broken approx.131cm from white tip.Cannula also broken approx.131cm from white tip.The handle was actuating fine.Flexor and cannula break measuring approx.131cm from white tip.Unable to deploy stent due to break".Previously reported: user advanced the wire guide to left liver, then advance the sphincterotome through wire guide to do radiography in order to find the stenosis.User retracted the sphincterotome and left the wire guide in patient.User opened package and apply the lubrication on outer sheath , then advanced device through wire guide to bile duct while encountered resistance.User retracted the device and found out the outer sheath broken.User changed another same device to complete the procedure.Patient outcome: "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." patient/event info - notes: was the directional button fully engaged? yes did the red indicator move when the trigger was pressed? yes did the red indicator continue to move after the delivery stopped? stent was not released but the red indicator was moving.Were any cracking/popping sounds heard from the handle? no.Was the stent partially exposed? no.If the stent was partially exposed, was it possible to recapture the stent fully before removal? no.Were any additional procedures needed? no.What is the patient outcome?.
Additional Manufacturer Narrative
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-8-b device of lot number c1737071 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 10th nov 2020.The returned device lab findings and observations can be referred through the attached files.In summary the following results were observed in the lab evaluation: handle was actuating fine.Flexor and cannula was observed broken, measuring approximately 131 cm from the white tip.Unable to release the stent due to break.Documents review including ifu review: prior to distribution all evo-10-11-8-b devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-10-11-8-b device of lot number c1737071 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1737071; upon review of complaints this failure mode has not occurred previously with this lot #c1737071 the instructions for use ifu0056-5 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the torturous path.It is possible that during deployment tortuous path may have caused a build-up of pressure resulting in the broken flexor which subsequently led to broken cannula.As per complaint description user advanced device through wire guide to bile duct while encountered resistance.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.